Group photo
Author:
INFOBABE's Photo INFOBABE Posts: 62
4/10/12 8:17 A

My SparkPage
Send Private Message
Reply
Hi Trish! I would really think about your "need" for the Paxil if you are concerned about weight gain. This is a fine line between needing meds or trying to fit exercise into your schedule to fight the anxiety which works by the way I've done it. Talk to your doctor or healthcare plan to see if you can be put on a weight management or anxiety disease management program. I know as a woman it is hard to feel in control if we have alot on our minds. Meditation is a great way to slow down our minds. Do some research on meditation and test yourself with your exercise goals to see if it helps mind and body. You will probably agree that it does help ALOT! If the meds are causing weight gain say more than 6-8 lbs then I would be concerned. They do mess with your metabolism that is why it is so important to just be accountable for your caloric intake and exercise. It is time consuming but putting everything you eat into the tracker here on spark is very helpful. You may not lose weight but at least you can maintain is what someone told me. It is hard we all need a level of emotional support perhaps this is the trigger? If you think too much weight gain on paxil I suggest switching to Effexsor. Telling you this through personal experience. Looks like you have people in your life that can encourage you. Keep up the hard work!

Edited by: INFOBABE at: 4/10/2012 (08:22)
Whether you think that you can, or that you can't, you are usually right.
-Melissa


Total SparkPoints: 0
0
24
49
74
99
SparkPoints Level 1
TRAINERTRISH's Photo TRAINERTRISH Posts: 48
4/6/12 3:43 P

My SparkPage
Send Private Message
Reply
Yup! This is what my doctor told me about this med! But still prescribed it to me! I've been on it since 2006, when my husband was deployed to Iraq for the second time. He returned with PTSD and a minor TBI (Traumatic Brain Injury). The stress that this has put on family, and myself, has been, at times, overwhelming!

While my husband was gone, I managed a Women's club, and lost over 50 lbs! When he returned, the first time, and I was placed on the Paxil, I began to gain weight. While he was gone, the second time, I studied and became a personal trainer. I worked out daily, but still continued to gain weight.

Circumstances changed when he returned, and I had to quit that job, which I loved!
I have since, gained back those 50 lbs, and another 15!

I asked my doctor to change my meds, to Celexa, which helped with the weight loss...I lost 6 lbs in 2 weeks! But, it was missing something that helped my mental well being. So, 2 weeks ago, I asked to be put back on the Paxil.

Here I sit, 2 weeks later, having gained back those 6+ lbs, and very depressed about it!

I have started walking a mile each day, and even got a short "jog" in! I am NOT a runner! I get shin splints very easily, and got them after the 2nd day. Today I strength trained. But not enough...or so I feel!

Has anyone found the "Secret" to losing weight while on, or just coming off of SSRI's?!?! This is depressing me even more than the Paxil is helping!

Oh, and I'm also tracking my foods, and drinking my water! I really believe that these types of meds, really mess up your metabolism! And everything I have been taught, is not working! I think I need to wean myself off the Paxil, and just exercise instead for anxiety relief!

Any thoughts or suggestions?
Oh, and my name is Trish, I just turned 52, have had 7 children, and have 5 grandkids, 2 dogs, and 2 pregnant "grand" cats! Stress? What Stress?!?! LOL!


Trish Rumsey
NASM Certified
Personal Trainer
My Motto:
*Stronger Every Day!*


 current weight: 171.6 
199
188
177
166
155
Page: 1 of (1)  

Report Innappropriate Post

Other Beating the odds/unwanted weight gain due to meds Introduce Yourself to Team Forum Posts

Topics:
Last Post:



Thread URL: https://sparkrecipes.sparkpeople.com/myspark/team_messageboard_thread.asp?board=-1x19706x47457823

Review our Community Guidelines